MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-07-37-080
Medical Device Problem Codes Premature Activation (1484); Inaccurate Delivery (2339)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cine image review: the visi-pro balloon-expandable biliary stent system was not received for evaluation.Two photographic images of cine images were provided.The two images were examined.The visi-pro balloon does not appear to be inflated.A support catheter could not be seen.The visi-pro stent marker hoops appear to have slid off their t=0 position over the radiopaque marker band of the balloon.Based on the guidewire path in the images the dislodgement of the stent happened after the visi-pro navigated through a tight curve in the vessel anatomy.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using one visipro device to treat a slightly tortuous fibrous lesion, located in the mid right femoral / femoral bypass area, exhibiting 75% stenosis.Embolic protection was not used.The device was removed from its packaging and prepped per the ifu with no issues noted.The lesion was not predilated.The device did not pass through a previously deployed stent, resistance was not encountered when advancing the device and excessive force was not used.It was reported that while the physician was advancing the device to the lesion site, the stent deployed at an unintended site.The physician used a longer sheath and deployed a second stent in the original appropriate position.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: both sheaths used in the procedure were non-medtronic sheaths.The first stent partially deployed at the unintended lesion and was fully deployed by the physician by inflating the balloon.The unintended lesion was proximal to the intended lesion.The second stent, that was deployed in the intended lesion, was another visipro stent.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7365581
Report Number2183870-2018-00180
Device Sequence Number1963621
Product Code FGE
UDI-Device Identifier00821684036426
UDI-Public00821684036426
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K061566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2021
Device Catalogue NumberPXB35-07-37-080
Device Lot NumberA587385
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date03/23/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;